Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 4, NWS El Paso, TX

March 7, 2010

NWS El Paso, TX issued this wind advisory at Mar 7, 2010, 12:21 PM MST. It took effect at Mar 8, 2010, 8:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2010, 12:21 PM MST (19:21 UTC)
In effect from
Mar 8, 2010, 8:00 AM MST
Expired
Mar 8, 2010, 6:00 PM MST
In force
10 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS74 KEPZ 071921
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1221 PM MST SUN MAR 7 2010

...WINDY ACROSS PORTIONS OF SOUTHERN NEW MEXICO AND WESTERN TEXAS
ON MONDAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO
AND WESTERN TEXAS ON MONDAY WHILE A SURFACE LOW DEVELOPS TO THE
EAST. THIS WEATHER PATTERN WILL GENERATE STRONG WINDS ACROSS THE
REGION ON MONDAY. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED
SPEEDS NEAR 30 MPH WITH GUSTS TO 45 MPH OVER A FEW LOCATIONS. 

NMZ025-031-032-TXZ055-056-081200-
/O.NEW.KEPZ.WI.Y.0004.100308T1500Z-100309T0100Z/
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1221 PM MST SUN MAR 7 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST
MONDAY. 

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO
AND WESTERN TEXAS ON MONDAY WHILE A SURFACE LOW DEVELOPS TO THE
EAST. THIS WEATHER PATTERN WILL GENERATE STRONG WINDS ACROSS THE
REGION ON MONDAY. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED
SPEEDS NEAR 30 MPH WITH GUSTS TO 45 MPH OVER A FEW LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
2 follow-up statements
795 
WWUS74 KEPZ 081200
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
500 AM MST MON MAR 8 2010

...WINDY ACROSS PORTIONS OF SOUTHERN NEW MEXICO AND WESTERN TEXAS
THIS AFTERNOON...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO
AND WESTERN TEXAS TODAY WHILE A SURFACE LOW DEVELOPS TO THE EAST.
THIS WEATHER PATTERN WILL GENERATE STRONG WINDS ACROSS THE REGION
THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS
NEAR 30 MPH WITH GUSTS TO 45 MPH OVER A FEW LOCATIONS.

NMZ025-031-032-TXZ055-056-090000-
/O.CON.KEPZ.WI.Y.0004.100308T1500Z-100309T0100Z/
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
500 AM MST MON MAR 8 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
MST THIS EVENING...


AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO
AND WESTERN TEXAS TODAY WHILE A SURFACE LOW DEVELOPS TO THE EAST.
THIS WEATHER PATTERN WILL GENERATE STRONG WINDS ACROSS THE REGION
THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED
SPEEDS NEAR 30 MPH WITH GUSTS TO 45 MPH OVER A FEW LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
184 
WWUS74 KEPZ 081954
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1254 PM MST MON MAR 8 2010

...WINDY ACROSS PORTIONS OF SOUTHERN NEW MEXICO AND WEST TEXAS...

.AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS NEW MEXICO AND
WEST TEXAS...AND A STRONG SURFACE PRESSURE GRADIENT...WILL CAUSE
STRONG WINDS ACROSS THE REGION INTO THIS EVENING. WEST TO NORTHWEST
WINDS WILL BE SUSTAINED AT 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH.
STRONGEST WINDS WILL BE ALONG EASTERN SLOPES OF AREA MOUNTAINS.

NMZ025-031-032-TXZ055-056-090100-
/O.CON.KEPZ.WI.Y.0004.000000T0000Z-100309T0100Z/
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1254 PM MST MON MAR 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

AN UPPER LEVEL LOW PRESSURE SYSTEM AND A STRONG SURFACE PRESSURE
GRADIENT WILL GENERATE STRONG WINDS INTO THIS EVENING. WEST TO
NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30 MPH WITH GUSTS
TO 45 MPH OVER A FEW LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 4:41 AM MST, 7 hours 40 minutes earlier.

Area forecast discussion, Mar 7, 4:41 AM MST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
441 AM MST SUN MAR 7 2010

.SYNOPSIS...
AN UPPER LEVEL STORM SYSTEM WILL SPREAD LOWLAND RAIN SHOWERS AND
MOUNTAIN SNOW SHOWERS ACROSS THE AREA TODAY THROUGH MONDAY. WE
WILL SEE BREEZY TO WINDY CONDITIONS BOTH MONDAY AND WEDNESDAY.
TEMPERATURES THIS WEEK WILL RUN BELOW NORMAL. BY THE END OF THE
WEEK INTO NEXT WEEKEND WE WILL SEE WARMER...DRIER DAYS WITH NEAR
NORMAL TEMPERATURES.

&&

.DISCUSSION...
AND THE WINTER WEATHER JUST KEEPS ROLLING ON. ANOTHER UPPER LEVEL
TROUGH IS POISED TO MOVE ACROSS THE AREA TONIGHT. OUT AHEAD OF THE
SYSTEM TODAY WE WILL SCATTERED RAIN SHOWERS AND THUNDERSTORMS.
SINCE WE ARE STILL COOL ALOFT THOSE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO KICK OUT SOME SMALL HAIL. STARTING THIS EVENING WE
WILL SEE SNOW FALL IN THE MOUNTAINS. I'VE ISSUED A SNOW ADVISORY
FOR BOTH THE GILA AND SACRAMENTO MOUNTAINS. LOOKS LIKE SNOW LEVELS
WILL BE AROUND 6000 FEET. I'M EXPECTING 1 TO 3 INCHES IN THE
GILA...WITH UP TO 5 INCHES ABOVE 7000. IN THE SACS WE COULD SEE
ANOTHER 3 TO 5 INCHES OF SNOW ABOVE 7000. THE LOW WILL BE A LITTLE
SLOW SO IT WILL DRIFT ACROSS THE AREA TONIGHT AND MOST OF MONDAY.
THE TROUGH WILL HELP GENERATE A LEE SURFACE TROUGH ON MONDAY WHICH
WILL HELP KICK IN SOME WINDY CONDITIONS IN THE AFTERNOON.

AFTER THE LOW GOES BY OUR WEATHER PATTERN WILL STAY ACTIVE AS A
SERIES OF TROUGHS WILL CONTINUE TO MOVE ACROSS THE REGION. THERE
WILL BE ONE QUICK MOVING SYSTEM ON TUESDAY AND ANOTHER ON
WEDNESDAY. BOTH SYSTEMS DON'T LOOK LIKE THE WILL GIVE US MUCH
CHANCE FOR PRECIPITATION...BUT THEY DO LOOK LIKE THEY HAVE THE
POTENTIAL TO GIVE US SOME BREEZY TO WINDY CONDITIONS. IN ADDITION
TO THE WINDS THE TROUGHS WILL HELP USHER IN COOLER AIR FROM THE
NORTH SO WE WILL BE COOL FOR MUCH OF THE COMING WEEK. BY THE END
OF THE WEEK IT LOOKS LIKE A ZONAL FLOW WILL RETURN TO THE AREA
WHICH WILL HELP KEEP US DRY AND WARM US UP AS WE HEAD INTO NEXT
WEEKEND.

LOOKING AT TEMPERATURES...TODAY WITH THE CLOUDS AND THUNDERSTORMS
WE WILL SEE AFTERNOON HIGHS RUNNING AROUND FIVE DEGREES BELOW
NORMAL. ON MONDAY AS THE TROUGH BEGINS TO EXIT THE REGION WE WILL
SEE THE COOLER AIR BEGIN TO SLIP IN SO OUR HIGHS WILL RUN AROUND
TEN TO TWELVE DEGREES BELOW NORMAL. FOR MONDAY AND TUESDAY WE WILL
SEE HIGHS RUNNING AROUND SIX TO EIGHT DEGREES BELOW NORMAL. FOR
THE END OF THE WEEK WE WILL SEE OUR HIGHS WARM BACK TO SEASONAL
NORMALS.

&&

.AVIATION...07/12Z-08/12Z
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL LOWER CEILINGS TODAY.
THERE WILL BE SCATTERED RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS
IN THE LOWLANDS WITH SNOW SHOWERS LIKELY IN AREA MOUNTAINS. BY
THIS AFTERNOON CEILINGS AND VISIBILITIES MAY OCCASIONALLY DIP
INTO THE MVFR CATEGORY. DURING THE OVERNIGHT HOURS...AGAIN MVFR
CEILINGS AND VISIBLITIES WILL BE POSSIBLE WITH A CHANCE FOR SOME
BRIEF IFR CONDITIONS. THE FEW THUNDERSTORMS THAT DO POP UP THIS
AFTERNOON WILL BE CAPABLE OF PRODUCING STRONG SURFACE WINDS AND
SMALL HAIL.

&&

.FIRE WEATHER...
ANOTHER UPPER LEVEL STORM SYSTEM IS POISED TO MOVE ACROSS THE AREA
DURING THE NEXT 24 HOURS. THIS SYSTEM WILL BRING LOWLAND RAIN
SHOWERS AND MOUNTAIN SNOW SHOWERS TO THE AREA. SNOW LEVELS WILL BE
AROUND 6K WITH THREE TO FIVE INCHES OF SNOW POSSIBLE ABOVE 7K.
MONDAY WE WILL BEGIN TO SEE PRECIPITATION TAPER OFF IN THE
AFTERNOON BUT WE WILL SEE BREEZY TO WINDY CONDITIONS. WE WILL SEE
DRIER AIR BEGIN TO MOVE INTO THE AREA AFTER MONDAY. ON WEDNESDAY
WE WILL SEE ANOTHER ROUND OF BREEZY TO WINDY CONDITIONS. WE WILL
APPROACH RED FLAG CONDITIONS IN THE LOWLANDS...BUT RIGHT NOW IT
LOOKS LIKE WE WILL BE JUST MOIST ENOUGH TO AVOID REACHING CRITICAL
FIRE WEATHER CONDITIONS. THE END OF THE WEEK INTO THE WEEKEND
LOOKS TO CONTINUE THE DRY WEATHER...BUT WINDS DON'T LOOK TO BE
MUCH OF A FACTOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 66  44  58  39  63 /  20  30  30   0  10
SIERRA BLANCA TX        61  42  55  36  60 /  10  30  30   0   0
LAS CRUCES              65  42  57  37  62 /  20  40  30   0  10
ALAMOGORDO              64  41  52  36  60 /  20  40  30   0   0
CLOUDCROFT              42  25  36  23  40 /  30  80  30   0   0
TRUTH OR CONSEQUENCES   61  40  54  36  61 /  20  50  30   0  10
SILVER CITY             54  33  45  31  50 /  40  80  30   0  10
DEMING                  64  41  55  36  62 /  30  50  30   0  10
LORDSBURG               64  41  55  36  63 /  40  60  30   0  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
     MONDAY FOR NMZ022.

     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST
     MONDAY FOR NMZ025.

TX...NONE.
&&

BRICE
Hazardous weather outlook, Mar 7, 6:51 AM MST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
651 AM MST SUN MAR 7 2010

NMZ022>025-030>032-TXZ055-056-081400-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
651 AM MST SUN MAR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL SPREAD LOWLAND RAIN
AND MOUNTAIN SNOW SHOWERS ACROSS THE AREA TODAY THROUGH MONDAY.
SNOW LEVEL WILL BE AROUND 6000 FEET WITH 3 TO 5 INCHES OF SNOW
POSSIBLE ABOVE 7000 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ON MONDAY WE WILL STILL SEE SOME ISOLATED SHOWERS WITH BREEZY TO
WINDY CONDITIONS IN THE AFTERNOON. WE WILL SEE MORE WINDY
CONDITIONS ON WEDNESDAY. THE REST OF THE WEEK LOOKS SUNNY AND DRY.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:51 AM MSTWinter Weather AdvisoryEPZ35 hr

Nearby

Wind Advisories in New Mexico, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.